Alert archive / Nevada / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 18, NWS Reno, NV

July 5, 2015Churchill County, Pershing County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 5, 2015, 8:56 PM PDT for Churchill County, Pershing County, Nevada. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2015, 8:56 PM PDT (03:56 UTC)
Expired
Jul 5, 2015, 9:45 PM PDT
In force
49 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Churchill County, NV, Pershing County, NV

The radar

The Reno radar (KRGX), 79 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 3.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
2920 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WUUS55 KREV 060356
SVRREV
NVC001-027-060445-
/O.NEW.KREV.SV.W.0018.150706T0356Z-150706T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
856 PM PDT SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHURCHILL COUNTY IN WEST CENTRAL NEVADA...
  SOUTHWESTERN PERSHING COUNTY IN WEST CENTRAL NEVADA...

* UNTIL 945 PM PDT

* AT 852 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING VERY HEAVY RAINFALL...QUARTER SIZE HAIL AND 
  DAMAGING WINDS IN EXCESS OF 60 MPH. THERE IS A SIGNIFICANT WALL OF 
  DUST WITH THIS STORM AS WELL...EXPECT VISIBILITY DOWN TO A MILE 
  ALONG INTERSTATE 80 FROM TRINITY JUNCTION TO LOVELOCK. THIS STORM 
  WAS LOCATED 10 MILES NORTH OF TRINITY JUNCTION...OR 19 MILES WEST 
  OF LOVELOCK...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOVELOCK...OREANA...TOULON PEAK...JUNCTION I 80 AND NV 396/857
  (EXIT 112)...LOVELOCK DERBY FIELD AIRPORT AND TRINITY PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AREAS OF BLOWING DUST WILL RAPIDLY REDUCE VISIBILITIES TO BELOW ONE 
MILE ALONG INTERSTATE 80. THIS IS A VERY DANGEROUS SITUATION AND 
TRAVELERS ENCOUNTERING THIS DUST STORM SHOULD SLOW DOWN OR SAFELY 
PULL OFF TO THE SIDE OF THE ROAD...AND TURN ON THEIR HEADLIGHTS.

&&

LAT...LON 4001 11894 4037 11885 4034 11821 3986 11837
TIME...MOT...LOC 0352Z 282DEG 23KT 4008 11881 

$$

DJ
2 follow-up statements
888 
WWUS55 KREV 060426
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
926 PM PDT SUN JUL 5 2015

NVC001-027-060445-
/O.CON.KREV.SV.W.0018.000000T0000Z-150706T0445Z/
CHURCHILL NV-PERSHING NV-
926 PM PDT SUN JUL 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM PDT
FOR NORTHWESTERN CHURCHILL AND SOUTHWESTERN PERSHING COUNTIES...

AT 924 PM PDT...DOPPLER RADAR CONTINUES TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAINFALL...QUARTER SIZE 
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THERE IS A SIGNIFICANT 
WALL OF DUST WITH THIS STORM AS WELL...EXPECT VISIBILITY DOWN TO A 
MILE ALONG INTERSTATE 80 FROM TRINITY JUNCTION TO LOVELOCK.. THIS 
STORM WAS LOCATED 10 MILES SOUTH OF LOVELOCK...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
LOVELOCK...OREANA...TOULON PEAK...JUNCTION I 80 AND NV 396/857 (EXIT
112)...LOVELOCK DERBY FIELD AIRPORT AND TRINITY PEAK.

LAT...LON 4001 11894 4037 11885 4034 11821 3986 11837
TIME...MOT...LOC 0424Z 282DEG 23KT 4004 11855 

$$

DJ
464 
WWUS55 KREV 060442
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
942 PM PDT SUN JUL 5 2015

NVC001-027-060451-
/O.EXP.KREV.SV.W.0018.000000T0000Z-150706T0445Z/
CHURCHILL NV-PERSHING NV-
942 PM PDT SUN JUL 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHURCHILL AND
SOUTHWESTERN PERSHING COUNTIES WILL EXPIRE AT 945 PM PDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL OCCURRING WITH THIS THUNDERSTORM.

LAT...LON 4001 11894 4037 11885 4034 11821 3986 11837
TIME...MOT...LOC 0440Z 282DEG 23KT 4004 11855 

$$

DJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:07 PM PDT, 5 hours 49 minutes earlier.

Area forecast discussion, Jul 5, 3:07 PM PDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
307 PM PDT SUN JUL 5 2015

.SYNOPSIS...

LOW PRESSURE NEAR THE CALIFORNIA COAST WILL BRING THE THREAT FOR
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE
UPCOMING WEEK, ESPECIALLY IN THE AFTERNOONS AND EVENINGS. MOISTURE
REMAINS ELEVATED SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
THUNDERSTORMS. TEMPERATURES WILL REMAIN NEAR AVERAGE EARLY THIS
WEEK BEFORE FALLING BELOW AVERAGE.

&&

.SHORT TERM...

ADJUSTED THUNDERSTORM TIMING OUT IN THE BASIN AND RANGE MONDAY AND
BUMPED UP POP/THUNDERSTORM CHANCES OVER NORTHEAST CALIFORNIA FOR
TUESDAY NIGHT, OTHERWISE NO MAJOR CHANGES TO THE SHORT TERM
FORECAST.

THUNDERSTORMS HAVE POPPED UP OVER SOUTHEASTERN MONO COUNTY AND
MINERAL COUNTY WEST OF HIGHWAY 95 THIS AFTERNOON. OVER WESTERN
LASSEN COUNTY, A COUPLE STORMS HAVE POPPED UP AS THE RAIN-COOLED
(FROM LAST NIGHT AND THIS MORNING) ATMOSPHERE THERE HAS MODIFIED
QUICKLY WITH AFTERNOON SUN. FOR NORTHERN WASHOE COUNTY, CUMULUS
ARE BEGINNING TO DEVELOP AND A FEW SHOWERS OR STORMS ARE EXPECTED
INTO THIS EVENING. ELSEWHERE, MODEST CUMULUS ARE DEVELOPING WITH
AN ISOLATED SHOWER OR STORM HARD TO RULE OUT WITH MODERATE (BUT
LOWER THAN RECENTLY) MOISTURE REMAINING IN THE AREA TODAY.

AS FAR AS THE NATURE OF THUNDERSTORMS TODAY, INSTABILITY IS
MODERATE (500-1000 J/KG), MOTIONS ARE QUITE ANEMIC (LESS THAN 10 MPH)
AND PWATS REMAIN OVER 0.75" SO HEAVY RAIN IS THE PRIMARY THREAT TO
LIFE AND PROPERTY INTO THIS EVENING. WHILE FLASH FLOODING IS
CERTAINLY POSSIBLE IN/NEAR STEEP TERRAIN AND ON RECENT WILDFIRE
BURN SCARS, STORM COVERAGE SHOULD REMAIN ISOLATED TO WIDELY
SCATTERED SO THE FLASH FLOODING THREAT REMAINS VERY LOW FOR THE
OVERALL AREA.

WITH NO UPPER FORCING OF NOTE, CONVECTION THIS EVENING SHOULD END
BY AROUND SUNSET. ON MONDAY, THUNDERSTORM COVERAGE IS PROGGED TO
INCREASE AS LOW PRESSURE OFF THE CALIFORNIA COAST BEGINS TO MOVE
TOWARDS THE COAST. THIS IS EXPECTED TO BRING INCREASING DIVERGENCE
AND COOLING ALOFT (INCREASING INSTABILITY), WITH AFTERNOON HEATING
BRINGING SCATTERED THUNDERSTORMS FIRST TO THE SIERRA FOLLOWED BY A
PUSH OFF INTO WESTERN NEVADA LATE IN THE AFTERNOON AND DURING THE
EVENING. INSTABILITY AND MOISTURE LOOKS SIMILAR TO TODAY SO STORMS
GENERALLY WILL BE OF SIMILAR CHARACTER.

TUESDAY, THE GFS/NAM INDICATE THE APPROACH OF AN UPPER DISTURBANCE
AROUND THE LOW OFF THE CALIFORNIA COAST. THIS WILL BRING AN
ADDITIONAL ROUND OF SCATTERED AFTERNOON THUNDERSTORMS. FLOW ALOFT
IS EXPECTED TO INCREASE WITH THE DISTURBANCE AND MODEL SOUNDINGS
SHOW SOME MAINLY DIRECTIONAL WIND SHEAR IN THE CLOUD-BEARING
LAYER. THIS COULD BRING INCREASED ORGANIZATION/LIFESPANS TO
THUNDERSTORMS FOR TUESDAY AFTERNOON AND EVENING. MODELS STILL
DEPICT RATHER HIGH PWATS, ESPECIALLY NORTH OF ABOUT HIGHWAY 50, SO
HEAVY RAIN AND LOCALIZED FLASH FLOODING REMAIN A THREAT.

TUESDAY NIGHT, THE 12Z GFS/NAM SHOW THE POSSIBILITY FOR NOCTURNAL
CONVECTION PERSISTING FOR NORTHEAST CALIFORNIA AND NORTHERN AND
FAR WESTERN NEVADA AS THE AFOREMENTIONED UPPER DISTURBANCE
CONTINUES TO ROTATE AROUND ITS PARENT LOW. THE SREF ALSO KEEPS A
LOW CHANCE FOR NOCTURNAL THUNDERSTORMS OVER NORTHEAST CALIFORNIA
TUESDAY NIGHT. WITH ALL THIS IN MIND, I HAVE INCREASED OVERNIGHT
POP FOR MUCH OF THE REGION WITH THE HIGHEST POP IN NORTHEAST
CALIFORNIA. SNYDER

.LONG TERM...WEDNESDAY THROUGH SUNDAY...

MODELS TRACK THE LOW OFF THE CALIFORNIA COAST INTO NORTHERN
CALIFORNIA/WESTERN NEVADA FOR MID WEEK BEFORE LIFTING INTO THE
PACIFIC NORTHWEST EITHER SATURDAY OR SUNDAY. THIS WILL SHOULD LEAD
TO A CLOUDY, COOL AND WET PATTERN FOR THE REGION. AT THIS TIME THE
BEST CHANCE OF PRECIPITATION COULD BE FOCUSED NORTH OF HIGHWAY 50
WEDNESDAY TO FRIDAY, AS A DEFORMATION ZONE DEVELOPS ON THE NORTHEAST
SIDE OF THE LOW. AFTERNOON SHOULD DROP INTO THE 80S ACROSS WESTERN
NEVADA WITH 70S FOR THE SIERRA BEFORE WARMING UP A BIT FOR NEXT
WEEKEND. BRONG

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS SHOULD DECREASE BY 06Z WITH BEST CHANCE
FOR THUNDERSTORMS IS OVER LYON, EASTERN MONO AND WESTERN MINERAL
COUNTIES, WITH JUST A 10-15% CHANCE OF STORMS IMPACTING KRNO AND
KMMH. LITTLE TO NO ACTIVITY WILL OCCUR AROUND KTRK/KTVL UNTIL
TOMORROW. THE STRONGER STORMS COULD PRODUCE OUTFLOW WINDS TO 50 MPH,
SMALL HAIL AND HEAVY RAIN.

AS LOW PRESSURE NEARS THE CALIFORNIA COAST TUESDAY, SHOWERS AND
THUNDERSTORMS WILL BUILD UP ALONG THE SIERRA CREST AND FAR WESTERN
NEVADA.  MAIN THREATS ARE HEAVY RAIN, WINDS TO 50 MPH AND HAIL.

THE LOW WILL PERSIST FOR THE LATTER HALF OF THE WEEK WITH AN ONGOING
THREAT FOR SHOWERS AND THUNDERSTORMS. BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 5, 7:23 PM PDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
723 PM PDT SUN JUL 5 2015

NVZ003-004-060245-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
723 PM PDT SUN JUL 5 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN OVER THE PAH RAH RANGE
CROSSING HIGHWAY 447...

AT 717 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF FERNLEY...OR 21 MILES
NORTHWEST OF LAHONTAN RESERVOIR...MOVING NORTHEAST AT 15 MPH.

HEAVY RAIN, HALF INCH HAIL, AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NIXON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS AND CREEKS COMING OUT OF THE PAH RAH RANGE TO BE FULL.
IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS
SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY
RAINS ALONG HIGHWAY 447.

&&

LAT...LON 3970 11921 3970 11945 3996 11928 3982 11902
TIME...MOT...LOC 0217Z 232DEG 14KT 3971 11931

DJ
Special weather statement, Jul 5, 7:33 PM PDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
733 PM PDT SUN JUL 5 2015

NVZ004-060315-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
733 PM PDT SUN JUL 5 2015

...STRONG THUNDERSTORM TO IMPACT SILVER SPRINGS AND LAHONTAN
RESERVOIR...

AT 732 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SILVER SPRINGS...OR 11 MILES SOUTHWEST OF
LAHONTAN RESERVOIR...MOVING NORTHEAST AT 15 MPH.

HEAVY RAIN, HALF INCH HAIL, AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAHONTAN RESERVOIR...FORT CHURCHILL STATION...SILVER SPRINGS...SILVER
SPRINGS AIRPORT AND US 50 AT LYON-CHURCHILL CO LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM RESULTING IN
SIGNIFICANT PONDING OF WATER ON THE ROAD AND REDUCED VISIBILITY.

IF ON OR NEAR LAHONTAN RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. GUSTY WINDS
WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL
BOATS.

&&

LAT...LON 3925 11929 3941 11939 3956 11903 3934 11890
TIME...MOT...LOC 0232Z 244DEG 12KT 3936 11925

DJ
Special weather statement, Jul 5, 8:31 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
831 PM PDT SUN JUL 5 2015

NVZ003-060400-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
831 PM PDT SUN JUL 5 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN IN SPARKS INCLUDING PYRAMID
HIGHWAY NORTH OF MCCARRAN...

AT 828 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER SPARKS...OR NEAR RENO. THIS STORM WAS
NEARLY STATIONARY.

VERY HEAVY RAIN, HALF INCH HAIL, AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RENO...SPARKS...LOCKWOOD...WINGFIELD SPRINGS...SPANISH SPRINGS...
LEMMON VALLEY-GOLDEN VALLEY...SUN VALLEY...NWS RENO...MUSTANG AND
SPANISH SPRINGS AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM RESULTING IN
SIGNIFICANT PONDING OF WATER ON THE ROAD AND REDUCED VISIBILITY.
DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3949 11964 3952 11987 3969 11977 3966 11954
TIME...MOT...LOC 0328Z 189DEG 1KT 3958 11974

DJ
Local storm report, Jul 5, 8:35 PM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
835 PM PDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             3 WSW WINGFIELD SPRINGS 39.59N 119.74W
07/05/2015  M0.25 INCH       WASHOE             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED PEA SIZED HAIL WITH
            LIGHT ACCUMULATION. SPOTTER ALSO REPORTED VERY HEAVY
            RAINFALL.

&&

MCGUIRE
Special weather statement, Jul 5, 8:39 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
839 PM PDT SUN JUL 5 2015

NVZ004-060500-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
839 PM PDT SUN JUL 5 2015

...THUNDERSTORMS WITH BLOWING DUST AFFECTING INTERSTATE 80 IN
PERSHING AND NORTHERN CHURCHILL COUNTY...

AT 835 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING THUNDERSTORMS ACROSS CENTRAL PERSHING COUNTY AND NORTHWEST
CHURCHILL COUNTY...MOVING EAST AT 25 MPH.

LOCALLY HEAVY RAINFALL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING AREAS
OF BLOWING DUST ACROSS INTERSTATE 80 EAST OF FERNLEY TO LOVELOCK TO
WINNEMUCCA THROUGH 10 PM...REDUCING VISIBILITY TO LESS THAN 2 MILES
AT TIMES.

HEAVY RAINFALL WILL ALSO AFFECT HIGHWAY 95 SOUTH OF TRINITY JUNCTION
THROUGH 9 PM.

LOCATIONS IMPACTED INCLUDE...
LOVELOCK...OREANA...UNIONVILLE...IMLAY...TRINITY JUNCTION...AND RYE
PATCH RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4085 11779 3978 11817 3970 11896 3981 11900
      4082 11871
TIME...MOT...LOC 0329Z 273DEG 29KT 4075 11868 4003 11887

MJD
Local storm report, Jul 5, 8:43 PM PDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
843 PM PDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             2 S SPANISH SPRINGS     39.59N 119.72W
07/05/2015  M0.50 INCH       WASHOE             NV   PUBLIC

            PUBLIC REPORTED DIME SIZED HAIL AT GALLERIA SHOPPING
            CENTER VIA FACEBOOK.

&&

MCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:06 PM PDTSpecial Weather StatementREVDouglas39 min
Jul 5, 5:18 PM PDTSevere Thunderstorm WarningREVLyon27 min
Jul 5, 6:18 PM PDTSpecial Weather StatementREVLyon42 min
Jul 5, 6:31 PM PDTSpecial Weather StatementREVStorey29 min
Jul 5, 6:47 PM PDTFlash Flood WarningREVLyon, Storey, Washoe3 hr
Jul 5, 7:04 PM PDTSpecial Weather StatementREVWashoe41 min
Jul 5, 7:23 PM PDTSpecial Weather StatementREVStorey22 min
Jul 5, 7:33 PM PDTSpecial Weather StatementREVStorey42 min
Jul 5, 7:56 PM PDTAreal Flood AdvisoryREVChurchill, Lyon, Washoe3 hr
Jul 5, 8:31 PM PDTSpecial Weather StatementREVStorey29 min
Jul 5, 8:39 PM PDTSpecial Weather StatementREVPershing81 min
Jul 5, 8:59 PM PDTAreal Flood AdvisoryREVWashoe3 hr
Jul 5, 9:45 PM PDTAreal Flood AdvisoryREVChurchill, Pershing3 hr
Jul 6, 3:20 AM PDTFlash Flood WatchREVDouglas, Lyon, Mineral, Storey, Washoe18 hr
Jul 6, 1:26 PM PDTSpecial Weather StatementREVDouglas34 min
Jul 6, 2:31 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon44 min
Jul 6, 2:48 PM PDTFlash Flood WarningREVLyon, Mineral3 hr
Jul 6, 3:06 PM PDTSpecial Weather StatementREVStorey54 min
Jul 6, 3:07 PM PDTSpecial Weather StatementREVStorey53 min
Jul 6, 3:19 PM PDTSpecial Weather StatementREVDouglas26 min
Jul 6, 3:33 PM PDTFlash Flood WarningREVDouglas3 hr
Jul 6, 3:34 PM PDTFlash Flood WarningREVLyon, Storey3 hr
Jul 6, 3:43 PM PDTSpecial Weather StatementREV62 min
Jul 6, 3:51 PM PDTSevere Thunderstorm WarningREVDouglas39 min
Jul 6, 4:11 PM PDTSpecial Weather StatementREVStorey49 min
Jul 6, 4:17 PM PDTFlash Flood WarningREVStorey, Washoe3 hr
Jul 6, 4:30 PM PDTFlash Flood WarningREVDouglas3 hr
Jul 6, 4:41 PM PDTSpecial Weather StatementREV64 min
Jul 6, 4:56 PM PDTFlash Flood WarningREVDouglas3 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.